Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Blacksburg, VA

April 8, 2019Giles County, Virginia; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2019, 1:15 PM EDT for Giles County, Virginia; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2019, 1:15 PM EDT (17:15 UTC)
Expired
Apr 8, 2019, 1:45 PM EDT
In force
30 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 1:39 PM EDTHAIL 1Peterstown, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WUUS51 KRNK 081715
SVRRNK
VAC071-WVC055-063-089-081745-
/O.NEW.KRNK.SV.W.0002.190408T1715Z-190408T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
115 PM EDT Mon Apr 8 2019

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  North central Giles County in southwestern Virginia...
  South central Summers County in southeastern West Virginia...
  East central Mercer County in southeastern West Virginia...
  Southwestern Monroe County in southeastern West Virginia...

* Until 145 PM EDT

* At 115 PM EDT, severe thunderstorms were located along a line
  extending from near Lick Creek to near Oakvale, moving east at 35
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Narrows...
  Athens...
  Peterstown...
  Rich Creek...
  and Oakvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3754 8064 3734 8074 3732 8111 3749 8099
TIME...MOT...LOC 1715Z 257DEG 30KT 3745 8096 3735 8102 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
2 follow-up statements
269 
WWUS51 KRNK 081733
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
133 PM EDT Mon Apr 8 2019

VAC071-WVC055-063-089-081745-
/O.CON.KRNK.SV.W.0002.000000T0000Z-190408T1745Z/
Giles VA-Summers WV-Mercer WV-Monroe WV-
133 PM EDT Mon Apr 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT 
FOR NORTH CENTRAL GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL 
MERCER AND SOUTHWESTERN MONROE COUNTIES...

At 133 PM EDT, severe thunderstorms were located along a line
extending from Red Sulphur Spring to Glen Lyn, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Peterstown...
Rich Creek...
Glen Lyn...
Red Sulphur Spring...
and Bozoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3754 8064 3736 8073 3736 8094 3751 8087
TIME...MOT...LOC 1733Z 257DEG 30KT 3748 8079 3738 8085 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
912 
WWUS51 KRNK 081752
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
152 PM EDT Mon Apr 8 2019

VAC071-WVC055-063-089-081801-
/O.EXP.KRNK.SV.W.0002.000000T0000Z-190408T1745Z/
Giles VA-Summers WV-Mercer WV-Monroe WV-
152 PM EDT Mon Apr 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTH CENTRAL GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL MERCER AND
SOUTHWESTERN MONROE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3754 8064 3736 8073 3736 8094 3751 8087
TIME...MOT...LOC 1751Z 257DEG 30KT 3751 8061 3741 8067 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:37 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 8, 11:37 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1137 AM EDT Mon Apr 8 2019

.SYNOPSIS...
A storm system increasing in intensity in the Mid-South will
move northeast toward the Mid-Atlantic tonight and Tuesday. This
will bring rain and thunderstorms to the area later today and
tonight, some could be severe. A secondary area of low pressure
will develop in the southeast Tuesday and move northeast toward
the Mid-Atlantic keeping a chance of rain across much of the
area Tuesday. High pressure will then spread across the region
Wednesday before another storm system brings rain back to the
area by Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1000 AM EDT Monday...

     Severe Weather Threat This Afternoon and Evening...

Line of showers that was over the Greenbrier Valley to
Alleghanys has fizzled out since 9am. Hi-res models have shown
this fairly well especially the 00z Hi-Res ARW. As we head
through the afternoon expect to see shower/few storms over TN/KY
to spread into SW VA/SE WV and NW NC by early afternoon, with
high-res models indicating multicell type storms forming
along/east of the Blue Ridge.

12z soundings, and forecast parameters for severe weather show
that our VA/NC piedmont will be favorable for isolated
supercells, with damaging winds and isolated tornadoes possible.
This is already highlighted in the HWO and the Storm Prediction
Centers slight risk. This does not look like a case of low
cape/high shear with a low level boundary, but 0-3km SRH will
range from 200-300 m2/s2 after 20z with supercell composite per
the RAP13 showing threat running along/south of U.S. 58 from
Hillsville to South Boston. With more sunshine showing up,
expect the airmass to destablize with SBCAPEs of up to 2000 J/KG
over the piedmont. Needless to say, those living east of the
Blue Ridge and especially in southside VA and the NC piedmont
should make early plans in case severe storms develop.

May need to bump temps up given more sunshine, so looking at
around 80 from Farmville to South Boston to Yanceyville.

Another aspect we need to monitor is heavy rain threat. Given
the speed of the cells, think isolated flooding is possible, but
would have to be related to training of cells over the same
area. Typical flood prone areas such as city streets and poor
drainage areas will likely have low lying flooding in downpours.

Previous discussion from early this morning...

Our first real bout of severe weather for the spring season
possible later today into this evening, before rapidly shifting
southeast of the area. The setup is an increasingly diffluent
upper air flow in advance of a closed low moving east to east-
northeast across the Mid-South into the Southeast. Best
instability in the 18Z-02Z time frame located across areas
along/east of the Blue Ridge from TNB-LYH and east to southeast
of this area. CAPES potentially could exceed 1000 J/kg per some
models, 40kts of low-level shear, and hodographs are favorably.
Low-level shear is impressive. Simulated radar graphics are very
robust and show a number of discrete supercell/multicellular
cells developing during the peak heating of the day 18Z onward
into the evening, along and near the Blue Ridge, but perhaps
developing just west of the Blue Ridge say from HLX to BCB. This
will need to be watched very carefully as cells will develop
quickly and have the potential to become severe quickly. Several
models agree on this concept. It is interesting that both the
HRRR and NAMNest show discrete supercell structure with high
curvature, hooks, BWER's and rear inflow notches.

SPC has expanded to the west the Slight Risk area and most of
the rest of the area is under a Marginal Risk, except for the
far northwest. We discussed with SPC the potential for raising
part of the Slight area to Enhanced. This will be addressed with
the morning Day1 Convective Outlook. For now will continue to
highlight the threat via the HWO, eHWO, and the IDSS briefings.
Please note, the severe weather threat today is higher than we
have had in some time and needs to be watched and considered
carefully as we move into the afternoon. Again, those east of
the Blue Ridge have the greatest threat for severe, with large
hail, damaging winds, and possibly even a few tornadoes.

In addition, there is heavy rain threat with any training of
cells. Storm total model rainfall is in the 1.5 to 2.0 inch
range with the heavier cells. This is not the greatest concern,
but it is of some and WPC has included most of our area in a
Marginal Threat for heavy rainfall. At least we have had a
chance for some drying in recent weeks and also
evapotransporation is greater now that things are beginning to
green up.

Temperatures will remain above normal with no significant
cooling behind the upper system today and tonight. Look for
temperatures to remain 10-15 degrees above normal for both maxes
and mins today and tonight. Dewpoints will also remain well
above normal in the high 50s to mid 60s even in the Piedmont
today.

A cold front will drop south across the region Tuesday.
Scattered showers and isolated thunderstorms will develop along
and ahead of the front. Day Two Convective Outlook had general
thunderstorms across southern portion of forecast area. High
temperatures on Tuesday will range from the mid 60s in the
mountains to the mid 70s in the piedmont.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Probabilities - High,
Winds - Moderate to High,
Thunderstorm Threat - High,
Severe Thunderstorm Threat - Moderate to High.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1100 AM EDT Monday...

For the most part, this portion of the forecast is expected to be
precipitation free with high pressure dominating our landscape at
least Wednesday into Thursday.

Our forecast will now reflect some lingering isolated showers and
storms Tuesday evening across parts of our North Carolina counties
for a couple hours into the late evening, on the back side of the
departing front. Prior, our forecast had a this activity more
progressively exiting the region. Now the speed has been slowed
slightly.

Previously, we had been advertising the return of precipitation
Thursday night. This part of our forecast has not changed. By
Thursday night, the center of the surface high pressure will be
along or just east of the Atlantic coast, all while a cold front
approaches our area, extending south from roughly Chicago to
Huntsville by late Thursday night. Low level south to southwest flow
between these two system will increase to around 40-45 kts at 850mb,
tapping a deep fetch of eastern Gulf of Mexico moisture into our
region. The result will be the formation of primarily upslope rain
showers along and near the crest of the Blue Ridge. The activity
will begin first along the Northern Mountains and Foothills of North
Carolina during the late evening, and spread north along the spine
of the Blue Ridge, while also expanding westward and eastward into
more of the mountains and neighboring Piedmont regions.

There will be two periods within this portion of the forecast where
we are expecting more than just light and variable or calm winds at
the surface. The first period will be Wednesday night behind the
departing cold front. While not very strong, folks mainly at higher
elevations will notice a northwest wind gusting to around 15 to 20
mph, with the mountains valleys and Piedmont regions receiving
weaker speeds and gusts. A period of more substantial winds is
expected to ramp up Thursday afternoon into Thursday night as the
low level jet strengthens. By Thursday afternoon gusts across the
mountains of 15 to 25 mph will be common with those values
increasing to 20 to 30 mph Thursday night. The mountain valleys and
Piedmont regions can subtract about 10 mph off these two ranges for
these two time periods.

Temperatures during this portion of the forecast are expected to be
slightly above normal for Wednesday and slightly below normal for
Thursday.

Confidence in the forecast for this portion of the forecast is
moderate to high. The biggest challenges whether or not there will
be some lingering isolated thunderstorms for parts of North Carolina
late Tuesday evening, and then the magnitude of the winds and the
rate and coverage of the return of showers to the area Thursday
night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1015 AM EDT Monday....

A closed upper level low pressure system will progress eastward
through the Great Lakes region Friday into Friday night. Its
associated cold front will progress through the area on Friday. The
best dynamics associated with this system are expected to remain
north of the region. That is not to say we will be immune from
receiving scattered showers, and perhaps a few thunderstorms will
the passage of the front. The best potential for the thunderstorms
will be during the peak heating of the afternoon, along and east of
the crest of the Blue Ridge, coincident to the location of the front
Friday afternoon.

The front will quickly exit the region Friday night with only a few
lingering showers across the eastern parts of the area Friday
evening. High pressure will briefly return to the area on Saturday
to bring a dry start to the weekend, but that will change Saturday
night into Sunday.

An upper level trough will be positioned over TX/OK Saturday night,
move east, and deepen into a closed low near Memphis, TN Sunday
morning. This system will help lift a warm front north across our
area during this time frame, with a deep fetch of first Atlantic,
and then Gulf of Mexico moisture streaming into the area. Look for
rain showers to increase across the area Saturday night, and become
even more numerous during the day Sunday as the upper low continues
to move eastward. Guidance varies on just where the exact center of
the upper low will be by Sunday afternoon, but most are in consensus
that it will be somewhere along the Lower Ohio Valley between the
Mississippi River and roughly OH/KY. Not only do the locations of
the upper lows vary in position, but the speed at which the system
exits the area to the east also differs. This will impact how long
showers linger into Sunday night. Our latest forecast will reflect
the consensus of these solutions with scattered showers still across
the area Sunday night.

By Monday, little if any precipitation is expected to remain across
the area from the departing system.

Temperatures across the area will average about five degrees above
normal on Friday and Saturday. By Sunday into Monday, temperatures
are expected to cool to average a few degrees either side of normal.

Confidence for this portion of the forecast is moderate. The biggest
questions are the potential and timing of any thunderstorms on
Friday, and the timing, duration, and amounts of rainfall for Sunday
and Sunday night. A more prolonged rain on Sunday could lead to some
localized flooding issues.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
As of 740 AM EDT Monday...

Areas of fog developed overnight impacting the LYH, LWB, and BCB
airports at this hour. This is expected to go away quickly now
that the sun his risen. Otherwise, ceilings across much of the
forecast area are MVFR (outside the fog areas which are IFR-
LIFR) with stratus. This will also likely scatter during the
next couple of hours. Otherwise, expect mostly VFR conditions by
late morning into the early afternoon.

Rain showers developed before daybreak across south/central WV
and so far are remaining mostly north of our CWA. This is a
prelude for what is to come later today as a strong disturbance
moves east to northeast out of the Midsouth. A potentially
active afternoon for convection across the region as latest
short term high res models in generally good agreement on robust
convection developing mid-afternoon along to east of the Blue
Ridge. Some severe storms possible. Will continue to include VCTS
in these areas with MVFR ceilings and address more specifically
in later TAFs as the picture becomes clearer. Would expect
areas west of the Blue Ridge to evolve into a light rain/drizzle
situation during the evening with IFR conditions in
precipitation, low ceilings, and fog/drizzle after the
thunderstorms move east of the area.

Winds will be mostly southwest 5-10kts through the period with
low end gusts at times during the late morning and early
afternoon. Of course, strong/gusty winds possible with any
thunderstorms.

/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Winds - Moderate to High,
Thunder Threat - Moderate.

EXTENDED AVIATION DISCUSSION...

MVFR/IFR conditions remain possible Tuesday as another wave
rides along a slow moving southward frontal boundary draped
across the forecast area. Showers and a few thunderstorms are
expected, especially along to south/east of the Blue Ridge.
Drier weather and VFR ceilings and visibilities are expected
Wednesday into Thursday, though another front looks to bring
sub-VFR back into the area late Thursday into Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...RAB/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...RAB
Hazardous weather outlook, Apr 8, 5:27 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
527 AM EDT Mon Apr 8 2019

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-091100-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
527 AM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop this afternoon and
evening in response to a strong upper-level low pressure area moving
northeast from the Midsouth. These storms will be capable of becoming
severe and producing large hail, damaging wind gusts, and possibly
even a few tornadoes. Locally heavy rainfall leading to minor
flooding will also be possible with the stronger and slower moving
storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several strong weather systems are expected to move across the Mid-
Atlantic and Appalachian region of the U.S. during the next several
days. Each of these will be capable of producing thunderstorms with
heavy rainfall. The greatest threat for heavy rainfall at this time
appears to be Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-019-020-WVZ042>044-507-508-091100-
Tazewell-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
527 AM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several strong weather systems are expected to move across the Mid-
Atlantic and Appalachian region of the U.S. during the next several
days. Each of these will be capable of producing thunderstorms with
heavy rainfall. The greatest threat for heavy rainfall at this time
appears to be Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

In the hours before

Special weather statement, Apr 8, 12:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT Mon Apr 8 2019

WVZ042-081715-
Mercer-
1242 PM EDT Mon Apr 8 2019

...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY...

Until 115 PM EDT.

At 1241 PM EDT, a strong thunderstorm was located over Coaldale,
moving east at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Princeton...
Matoaka...
Bramwell...
Montcalm...
and Coaldale.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3742 8131 3741 8129 3742 8128 3743 8129
      3746 8108 3732 8107 3731 8133 3734 8136
TIME...MOT...LOC 1641Z 258DEG 30KT 3736 8135

DS
Local storm report, Apr 8, 1:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 PM EDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             3 E MATOAKA             37.42N 81.20W
04/08/2019  M0.70 INCH       MERCER             WV   PUBLIC

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:59 PM EDTSpecial Weather StatementRNKWythe31 min
Apr 8, 2:08 PM EDTSpecial Weather StatementRNKCity of Roanoke37 min
Apr 8, 2:23 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford37 min
Apr 8, 2:33 PM EDTSpecial Weather StatementRNKBotetourt, Craig42 min
Apr 8, 2:38 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig52 min
Apr 8, 2:46 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, Wythe, City of Radford44 min
Apr 8, 3:12 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington48 min
Apr 8, 3:14 PM EDTAreal Flood AdvisoryRNKMontgomery2 hr
Apr 8, 3:21 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Pulaski and 4 more39 min
Apr 8, 3:27 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista48 min
Apr 8, 3:29 PM EDTAreal Flood AdvisoryRNKBotetourt, Rockbridge61 min
Apr 8, 3:42 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more3 min
Apr 8, 3:56 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem64 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRNKCity of Roanoke24 min
Apr 8, 4:13 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville77 min
Apr 8, 4:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista41 min
Apr 8, 4:23 PM EDTSpecial Weather StatementRNKBuckingham37 min
Apr 8, 4:26 PM EDTAreal Flood AdvisoryRNKBedford64 min
Apr 8, 4:29 PM EDTSpecial Weather StatementRNKBedford31 min
Apr 8, 4:33 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick27 min
Apr 8, 4:39 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg66 min
Apr 8, 4:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Franklin and 2 more65 min
Apr 8, 5:14 PM EDTSpecial Weather StatementRNKPatrick61 min
Apr 8, 12:42 PM EDTSpecial Weather StatementRNKMercer33 min
Apr 8, 12:47 PM EDTSevere Thunderstorm WarningRNKMercer28 min
Apr 8, 1:50 PM EDTSpecial Weather StatementRNKMonroe25 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.